MAUDE Adverse Event Report: HALYARD - IRVINE ECHOLONG CONTINUOUS NEEDLE & CATHETER SET; REGIONAL ANESTHESIA

HALYARD - IRVINE ECHOLONG CONTINUOUS NEEDLE & CATHETER SET; REGIONAL ANESTHESIA
Model Number ELL18100TGC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 10-apr-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.Device not returned.
 
Event or Problem Description
Fill volume: n/a.Flow rate: n/a.Procedure: total knee arthroplasty.Cathplace: adductor canal block.It was reported that a catheter sheered at the end of february, possibly the (b)(6).Difficultly was experienced when trying to pass the catheter through the needle.Resistance was met and the catheter was pulled back, then advanced again.This was repeated without success.The catheter and needle were removed and it was found that the catheter's black tip sheered completely off.The needle was discarded, but the catheter was retained.An x-ray was performed, but the catheter tip could not be visualized on the image.No further action was taken and no patient injury was reported.Additional information received on 10-apr-2018 stated that the sample was disposed of.

Brand Name
ECHOLONG CONTINUOUS NEEDLE & CATHETER SET
Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7426061
Report Number2026095-2018-00048
Device Sequence Number13882143
Product Code CAZ
UDI-Device Identifier30680651392283
UDI-Public30680651392283
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K111355
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberELL18100TGC
Device Catalogue Number103922800
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2018
Initial Report FDA Received Date04/12/2018
Patient Sequence Number1